Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 19, NWS Blacksburg, VA

August 8, 2024Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this tornado warning at Aug 8, 2024, 6:18 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2024, 6:18 PM EDT (22:18 UTC)
Expired
Aug 8, 2024, 6:45 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Caswell County, NC, Rockingham County, NC

The radar

The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 6:20 PM EDTNON-TSTM WND DMG1 N Bethel, NCHay bales thrown across the street, trampoline and two wooden play sets blown away and destroyed.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2024-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2024-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

402 
WFUS51 KRNK 082218
TORRNK
NCC033-157-082245-
/O.NEW.KRNK.TO.W.0019.240808T2218Z-240808T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
618 PM EDT Thu Aug 8 2024

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Eastern Rockingham County in north central North Carolina...
  Northwestern Caswell County in north central North Carolina...

* Until 645 PM EDT.

* At 618 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Bethel, moving northwest at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Bethel...
  Pelham...
  and Ruffin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3646 7960 3654 7952 3654 7950 3644 7938
      3641 7941
TIME...MOT...LOC 2218Z 126DEG 19KT 3644 7943 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

DS
2 follow-up statements
236 
WWUS51 KRNK 082231
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
631 PM EDT Thu Aug 8 2024

NCC033-157-082245-
/O.CON.KRNK.TO.W.0019.000000T0000Z-240808T2245Z/
Rockingham NC-Caswell NC-
631 PM EDT Thu Aug 8 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR 
EASTERN ROCKINGHAM AND NORTHWESTERN CASWELL COUNTIES...

At 631 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Pelham, or near Bethel, moving northwest at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Pelham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3654 7952 3654 7950 3648 7943 3644 7948
      3648 7958
TIME...MOT...LOC 2231Z 126DEG 19KT 3648 7950 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

DS
400 
WWUS51 KRNK 082242
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
642 PM EDT Thu Aug 8 2024

NCC033-157-082251-
/O.EXP.KRNK.TO.W.0019.000000T0000Z-240808T2245Z/
Rockingham NC-Caswell NC-
642 PM EDT Thu Aug 8 2024

...THE TORNADO WARNING FOR EASTERN ROCKINGHAM AND NORTHWESTERN 
CASWELL COUNTIES WILL EXPIRE AT 645 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However, gusty winds and heavy rain are still
possible with this thunderstorm.

A Tornado Watch remains in effect until 700 AM EDT for north central
North Carolina...and south central Virginia.

&&

LAT...LON 3654 7952 3654 7950 3648 7943 3644 7948
      3648 7958
TIME...MOT...LOC 2241Z 126DEG 19KT 3650 7953 

$$

DS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Aug 8, 3:42 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Aug 8, 3:42 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
342 PM EDT Thu Aug 8 2024

.SYNOPSIS...
Moderate to heavy rainfall from Tropical Storm Debby will
increase slowly cross the area tonight into Friday. This will
result in a high risk of flooding, especially along and east of
the Blue Ridge. Debby pushes to the northeast by Friday night,
then cooler and drier air arrives by Saturday, and will bring
more tranquil weather for the weekend and start of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 340 PM EDT Thursday...

Key Messages:

   - High Risk of flooding today and tonight. Heavy rainfall
     will likely result in considerable to catastrophic flash
     flooding.

   - No change to tornado watch

Band of moderate to heavy rain was along the southern Blue ridge
then into Buckingham County. This band will be lifting slowly
north as the tropical system moves slowly north. Due to the slow
motion of the tropical storm, expecting another 12 hours of
strong upslope easterly wind and rainfall rates average of 1 to
2 inches per hour. So some spots reaching 6 to 9 inches for
storm total still appears reasonable.

The wind forecast will be adjusted again around 5PM when the
next tropical bulletin is issued for Debby. Little change is
expected. Higher elevations will continue to have the potential
for 25 to 40 mph gusts through midnight.

As Debby move into northern Virginia, winds will turn to the
south and west, ending the upslope enhancement. Once the region
is on the south side of Debby, rain will end and wind speeds
diminish.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 325 PM EDT Thursday...

Key Messages:

    - Lingering light showers possible through Friday night
    - Mostly dry weather expected for the weekend.

Little to no adjustments. Details will be refined once TS Debby
leaves the area

The remnants of what is currently Tropical Storm Debby will be into
the upper Mid Atlantic and New England by Friday night, as the
system gets lifted northward by an upper trough. Some lingering
showers in the area are possible overnight and into early Saturday
morning, as a surface front pushes into the region from the west.
Behind the front and tropical system, a cooler and drier airmass
will build into the area, and high pressure will become situated
overhead through Sunday. For the remainder of the weekend, weather
will be much drier, and only very limited chances of precipitation,
mainly in NC and southward, as the front stalls across the
southeastern states.

Temperatures will be cooler, near to a couple degrees below seasonal
normals, in the mid to upper 70s in the west, and mid 80s in the
east. Plentiful sunshine and lower dewpoints are expected through
Sunday.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 325 PM EDT Thursday...

Key Messages:

     - Quieter weather pattern for beginning of the week
     - Temperatures near normal

Little to no adjustments. Details will be refined once TS Debby
leaves the area

A much quieter weather pattern is expected for the beginning of the
work week, with surface high pressure settled over the Ohio Valley
and Mid Atlantic region, keeping precipitation chances limited. Some
isolated to scattered showers and thunderstorms are possible
Tuesday afternoon, mainly along and south of the VA/NC border, as a
front drifts northward into the Carolinas, but probabilities are low
at this time.

Temperatures will be near normal through the period, in mostly the
70s west of the Blue Ridge, and low to mid 80s east.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 140 PM EDT Thursday...

Widespread IFR to MVFR ceilings across southern Virginia and
northern North Carolina with TS Debby. The TS is moving north
slowly so no changes to ceilings are expected through 00Z/8PM.
Visibility will be mainly VFR but the heavier rain will result
in MVFR ceilings. Winds will be gusting 25 to 40kts.

The center of Debby will track close to KROA and KLYH. By 12Z
Debby is expected to be far enough north to shift the winds to
the northwest. The rain will gradually move north out of the
local area between 06Z/2am and 12Z/8AM.

Winds will be lighter on Friday. Expecting IFR to LIFR ceilings
to be slow to lift Friday morning.

Average confidence on visibility and wind.
Below average confidence on ceiling.

AVIATION OUTLOOK...

Remnants of Debby continue moving N through the region through
Friday. Improving flight categories expected as Debby moves
away from the region Friday night.

High pressure moves into the region this weekend and VFR is
expected outside of areas of morning fog through early next
week.

&&

.HYDROLOGY...
As of 315 AM EDT Thursday...

A rare High Risk for excessive rainfall has been issued for a
large portion on the area extending from the Blue Ridge of
Virginia and east into the Virginia and North Carolina Piedmont.
The last issued high risk for our area occurred in May of 2020
where significant flooding occurred with that event.

Expecting heavy rainfall to increase across the area today from
east to west as Debby continues to push inland across the
Carolinas, and then eventually north along the Blue Ridge
tonight. Very high ambient moisture associated with the tropical
remnants will allow very high efficient rainfall rates. Overall
much of the area remains in a drought, so should be able to
handle lower rainfall rates to an extent. However, the concern
is with convectively enhanced rainfall bands training
repeatedly across the mountains and Piedmont, coupled with PWAT
values exceeding 2.25 inches. This will produce large amounts of
rain within a short period of time, thus resulting in the high
risk of excessive rainfall.

Main stem river flooding is also expected in the Dan and
Roanoke River basins. Areawide 4 to 8 inches is expected and
likely to see several locations along the Roanoke and lower Dan
to go into flood stage by Friday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Friday evening for VAZ010>020-022>024-
     032>035-043>047-058-059.
NC...Flood Watch through Friday evening for NCZ001>006-018>020.
WV...Flood Watch through Friday evening for WVZ042>044-507-508.

&&

SYNOPSIS...AMS/AS
NEAR TERM...AMS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...AMS/BMG
HYDROLOGY...BMG
Hazardous weather outlook, Aug 8, 3:33 PM EDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
333 PM EDT Thu Aug 8 2024

VAZ007-009-091945-
Tazewell-Smyth-
333 PM EDT Thu Aug 8 2024

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...This afternoon and tonight.

There is a Slight Risk for excessive rainfall today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>004-018>020-VAZ010>020-022>024-032-033-043-WVZ042>044-507-508-
091945-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Henry-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
333 PM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ005-006-VAZ034-035-044-091945-
Rockingham-Caswell-Bedford-Amherst-Pittsylvania-
333 PM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ045>047-058-059-091945-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
333 PM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 614 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Aug 8, 4:48 PM EDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
448 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Non-Tstm Wnd Dmg Rustburg                37.28N 79.10W
08/08/2024                   Campbell           VA   911 Call Center

            At least a dozen trees have fallen across
            the county, especially near Rustburg, that
            have also taken down several power lines and
            blocked several roads. The trees fell due to
            a combination of wet ground and gusty winds.

&&

PW
Special weather statement, Aug 8, 5:07 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
507 PM EDT Thu Aug 8 2024

VAZ011-013-082130-
Giles VA-Pulaski VA-
507 PM EDT Thu Aug 8 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL PULASKI AND
CENTRAL GILES COUNTIES THROUGH 530 PM EDT...

At 506 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pembroke to Parrott. Movement was west at
25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pearisburg...
Pembroke...
Poplar Hill...
Eggleston...
Mc Coy...
Kimballton...
and Bane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3734 8078 3715 8078 3719 8062 3740 8062
TIME...MOT...LOC 2106Z 068DEG 20KT 3736 8064 3721 8064

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DS
Special weather statement, Aug 8, 5:14 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
514 PM EDT Thu Aug 8 2024

NCZ005-006-082130-
Rockingham NC-Caswell NC-
514 PM EDT Thu Aug 8 2024

...GUSTY SHOWERS WILL IMPACT SOUTHERN ROCKINGHAM AND SOUTHERN
CASWELL COUNTIES THROUGH 530 PM EDT...

At 513 PM EDT, Doppler radar was tracking gusty showers along a line
extending from near Prospect Hill to near Bethany. Movement was
northwest at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Reidsville...
Wentworth...
Madison...
Jericho...
Prospect Hill...
Camp Springs...
and Intelligence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EDT for south central
Virginia.

&&

LAT...LON 3626 7998 3633 8003 3638 8003 3639 7915
      3624 7915 3624 7963
TIME...MOT...LOC 2113Z 133DEG 26KT 3623 7923 3624 7990

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DS
Local storm report, Aug 8, 5:42 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
542 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Non-Tstm Wnd Dmg 1 N Chatham             36.83N 79.40W
08/08/2024                   Pittsylvania       VA   911 Call Center

            Several trees have fallen across the county
            that have taken down several power lines and
            blocked several roads. The trees fell from a
            combination of wet ground and gusty winds.

&&

PW
Local storm report, Aug 8, 5:47 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
547 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     Non-Tstm Wnd Dmg 2 NE Lynchburg Airport  37.35N 79.17W
08/08/2024                   City of Lynchburg  VA   Law Enforcement

            One tree fell from the combination of wet
            ground and gusty winds and is leaning
            against a power line along Candlers Mountain
            Road.

&&

PW
Local storm report, Aug 8, 5:54 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
554 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Rain             1 SE Mulberry           36.22N 81.16W
08/08/2024  M2.30 Inch       Wilkes             NC   Trained Spotter

            The total rainfall occurred in ten hours
            starting at 630 AM this morning.

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:24 AM EDTFlash Flood Warning Considerable damage threatRNKCaswell, Rockingham, Stokes13 hr
Aug 8, 10:33 AM EDTFlash Flood Warning Considerable damage threatRNKSurry, Wilkes, Yadkin8 hr
Aug 8, 5:14 PM EDTSpecial Weather StatementRNKRockingham16 min
Aug 8, 5:40 PM EDTTornado WarningRNKCaswell20 min
Aug 8, 5:47 PM EDTTornado WarningRNKRockingham28 min
Aug 8, 6:14 PM EDTTornado WarningRNKRockingham16 min
Aug 8, 6:24 PM EDTAreal Flood WarningRNKSurry, Wilkes, Yadkin6 hr
Aug 8, 6:29 PM EDTTornado WarningRNKRockingham15 min

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.